Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 26, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Oct 11, 2018, 7:22 AM CDT for Portage County, Wisconsin. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 7:22 AM CDT (12:22 UTC)
- Expired
- Oct 12, 2018, 7:41 PM CDT
- In force
- 36 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Portage County, WI
The radar
The Green Bay radar (KGRB), 120 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Stevens Point Dam (STPW3).
- Action stage
- 1074 ft
- Minor stage
- 1076 ft
- Moderate stage
- 1079 ft
- Major stage
- 1081 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
578 WGUS43 KGRB 111222 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 722 AM CDT Thu Oct 11 2018 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Stevens Point affecting Portage County Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC097-120323- /O.NEW.KGRB.FL.W.0026.181011T1222Z-000000T0000Z/ /STPW3.1.ER.181011T1111Z.181011T1210Z.000000T0000Z.UU/ 722 AM CDT Thu Oct 11 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Stevens Point. * At 7:10 AM Thursday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-120323- /O.NEW.KGRB.FL.W.0027.181011T1222Z-000000T0000Z/ /WTGW3.1.ER.181011T1011Z.181011T1210Z.000000T0000Z.UU/ 722 AM CDT Thu Oct 11 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Whiting Dam. * At 7:10 AM Thursday the stage was 1053 feet. * Flood stage is 1053 feet. * Impacts at 1053 feet. Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
4 follow-up statements
936 WGUS83 KGRB 111547 FLSGRB Flood Statement National Weather Service Green Bay WI 1047 AM CDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County Wisconsin River below Wausau affecting Marathon County Wisconsin River below Stevens Point affecting Portage County Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued this evening. && WIC073-120648- /O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Wausau. * At 10:10 AM Thursday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ WIC097-120648- /O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/ /STPW3.1.ER.181011T1111Z.181011T1510Z.000000T0000Z.UU/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Stevens Point. * At 10:10 AM Thursday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-120648- /O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.181011T1011Z.181011T1510Z.000000T0000Z.UU/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Whiting Dam. * At 10:10 AM Thursday the stage was 1053 feet. * Flood stage is 1053 feet. * Impacts at 1053 feet. Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$ WIC141-120648- /O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1630Z/ /BBCW3.1.ER.181010T1905Z.181011T0700Z.181011T2230Z.NO/ 1047 AM CDT Thu Oct 11 2018 The Flood Warning continues for The Yellow River at Babcock. * At 10:00 AM Thursday the stage was 13.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...the river will continue to fall to below flood stage by late this afternoon. * Impacts at 14.0 feet. Widespread flooding is occurring in wooded lowland and agricultural areas. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
326 WGUS83 KGRB 120049 FLSGRB Flood Statement National Weather Service Green Bay WI 749 PM CDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County Wisconsin River below Stevens Point affecting Portage County Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC073-121549- /O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Wausau. * At 7:10 PM Thursday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ WIC097-121549- /O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/ /STPW3.1.ER.181011T1111Z.181011T2110Z.000000T0000Z.UU/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Stevens Point. * At 7:10 PM Thursday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-121549- /O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.181011T1011Z.181012T0010Z.000000T0000Z.UU/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Wisconsin River below Whiting Dam. * At 7:10 PM Thursday the stage was 1054 feet. * Flood stage is 1053 feet. * Impacts at 1053 feet. Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$ WIC141-121549- /O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1908Z/ /BBCW3.1.ER.181010T1905Z.181011T0700Z.181012T0108Z.NO/ 749 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Yellow River at Babcock. * At 7:00 PM Thursday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring. * Forecast...the river will continue to fall to below flood stage by this evening. * Impacts at 12.0 feet. Flooding is confined mainly to agricultural...wooded low land and marshes. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
033 WGUS83 KGRB 121846 FLSGRB Flood Statement National Weather Service Green Bay WI 146 PM CDT Fri Oct 12 2018 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Stevens Point affecting Portage County Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC097-130946- /O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/ /STPW3.1.ER.181011T1111Z.181012T0310Z.000000T0000Z.UU/ 146 PM CDT Fri Oct 12 2018 The Flood Warning continues for The Wisconsin River below Stevens Point. * At 1:10 PM Friday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-130946- /O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.181011T1011Z.181012T0010Z.000000T0000Z.UU/ 146 PM CDT Fri Oct 12 2018 The Flood Warning continues for The Wisconsin River below Whiting Dam. * At 1:10 PM Friday the stage was 1053 feet. * Flood stage is 1053 feet. * Impacts at 1053 feet. Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
668 WGUS83 KGRB 130041 FLSGRB Flood Statement National Weather Service Green Bay WI 741 PM CDT Fri Oct 12 2018 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Wisconsin River below Stevens Point AFFECTING Portage County Wisconsin River below Whiting Dam AFFECTING Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. && WIC097-130111- /O.CAN.KGRB.FL.W.0026.000000T0000Z-181013T0041Z/ /STPW3.1.ER.181011T1111Z.181012T0310Z.181012T1810Z.UU/ 741 PM CDT Fri Oct 12 2018 The Flood Warning is cancelled for The Wisconsin River below Stevens Point. * At 7:10 PM Friday the stage was 1075.5 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-130111- /O.CAN.KGRB.FL.W.0027.000000T0000Z-181013T0041Z/ /WTGW3.1.ER.181011T1011Z.181012T0010Z.181012T2153Z.UU/ 741 PM CDT Fri Oct 12 2018 The Flood Warning is cancelled for The Wisconsin River below Whiting Dam. * At 7:10 PM Friday the stage was 1052.8 feet. * Flood stage is 1053 feet. * Impacts at 1053 feet. Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Oct 11, 6:36 AM CDT, 46 minutes earlier.
Area forecast discussion, Oct 11, 6:36 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 636 AM CDT Thu Oct 11 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 332 AM CDT Thu Oct 11 2018 Much quieter conditions through the short-term portion of the forecast. The main concerns will be elevated rivers from recent rainfall along with much colder temperatures and the associated frost/freeze potential. Have issued a freeze warning for southeastern portions of the CWA, where a frost or freeze has not already occurred this season. Today: The strong low pressure system that brought all of the rain over the past couple days will continue lifting to the northeast through the day. On the back side of the low, the pressure gradient will remain fairly tight across the CWA, bringing breezy conditions along with cold air advection. Most locations will see highs today in the low 40s; however, central and north-central WI will likely see highs struggling to climb out of the upper 30s. Otherwise, today will feel very cold compared to the past couple weeks. Wind chill values will likely remain in the low to mid 30s for most locations with maybe even a few upper 20 degree wind chills over north-central WI. Cloud cover will also linger over the north-central locations with continued wrap-around moisture along with delta-T values ranging around 18C on west to northwest flow off Lake Superior. Low level convergence will also be such that at least scattered light rain showers or drizzle may occur over the aforementioned areas. Tonight into Thursday: The pressure gradient will steadily decrease across the area, even though it will not completely relax tonight. This along with some downslope clearing and continued cold air advection will lead to overnight lows dropping to freezing or below for much of the CWA. Opted to issue a Freeze Warning to highlight the freezing potential tonight into early Friday morning for much of the Fox Valley. The Door Peninsula was left out of the warning, due to the still relatively warm waters keeping the temperatures up a bit, likely just above freezing. Issued SPS for the potential for some patch frost over those areas though. Otherwise, mainly dry conditions except over the north-central, where a light rain/snow mixture may occur with the continued wrap-around and favorable delta- T values. Bufkit soundings show that the convective cloud layer may nose just inside the -12C isotherm, introducing some ice into the cloud layer. Again, pointing to the potential for at least some light snow to occur over the north-central overnight into early Friday morning. Quiet weather will be the rule on Friday with generally cloudy skies expected along with continued cooler temperatures. Temperatures will be in the upper 30s north-central and around 40 elsewhere, but the wind will be lighter than today. .LONG TERM...Friday Night Through Wednesday Issued at 332 AM CDT Thu Oct 11 2018 A cool pattern remains expected to be in place across the region over the next week thanks to persistent deep mid-level troughing. Because of the colder pattern, temperatures and precip are both likely to be below normal over the period. Used a blend of the ecmwf and gfs for much of this forecast. Friday night through Saturday night...Surface high pressure will be sliding east from the mid-Mississippi to the Ohio Valley on Friday night. Because of the high passing south of the region, boundary layer winds will likely struggle to decouple, though should be less than on Thursday night. Even so, temperatures remain on track to fall between 30 to 35 degrees over the Fox Valley and Lakeshore, which will likely lead to frost/freeze headlines. Clouds will be on the increase on Saturday as a cold front moves across the northern Mississippi Valley. This front will bring the next chance of precip from late Saturday afternoon into Saturday night. Temps look warm enough that most precip should fall as liquid, though could see a few flakes over the northwoods. No significant changes to temps. Rest of the forecast...Behind the front, another reinforcing shot of cold air will move into the region on Sunday. A shortwave moving across northern WI will bring a chance of light rain and snow showers to the northwoods. High pressure then builds into the area for Sunday night and Monday, which continues to look cool and blustery. Finally, it looks like one more clipper type system will a chance of rain/snow to the area on Tuesday/Tuesday night before the pattern settles down midweek and beyond. && .AVIATION...for 12Z TAF Issuance Issued at 636 AM CDT Thu Oct 11 2018 As a strong low pressure system continues to lift to the northeast of the area, expect gusty winds to linger at each of the TAF sites through late this afternoon. The pressure gradient will relax later tonight into Friday allowing winds to steadily decrease. Otherwise, MVFR conditions will prevail through the first part of this TAF issuance. There will be some improvement at each TAF site later this afternoon through late tonight; however, this will be more notable at GRB/ATW/MTW as winds downslope into those sites. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 9 AM CDT Friday for WIZ038>040-045- 048>050. && SHORT TERM.....Cooley LONG TERM......MPC AVIATION.......Cooley
Hazardous weather outlook, Oct 11, 4:56 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 456 AM CDT Thu Oct 11 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 456 AM CDT Thu Oct 11 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Due to recent heavy rainfall, several rivers remain above bankfull and a few above minor flood stage. Low temperatures are forecast to fall into the lower to middle 30s over the Fox Valley and lakeshore areas tonight. Temperatures this cold will result in a frost or freeze, and damage to cold sensitive plants. A freeze warning is in effect for portions of the area tonight into early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Several rivers will remain above bankfull or minor flood stage through the latter part of the week. Low temperatures are forecast to fall into the lower to middle 30s over the Fox Valley and lakeshore areas on Friday night. Temperatures this cold may result in a frost or freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-121000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 456 AM CDT Thu Oct 11 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty west to northwest winds will create hazardous conditions for small craft through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions hazardous to small craft may also occur on Saturday night and Sunday. Cooley/MPC
In the hours before
Special weather statement, Oct 11, 3:51 AM CDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Green Bay WI 351 AM CDT Thu Oct 11 2018 WIZ022-112000- Door- 351 AM CDT Thu Oct 11 2018 ...PATCHY FROST POSSIBLE TONIGHT INTO FRIDAY MORNING... Temperatures will drop into the mid 30s across much of the Door Peninsula tonight into early Friday morning, which may lead to some patchy frost development. The greatest potential for patchy frost development will be away from the immediate lake and bay shore. Those with cold-sensitive vegetation may consider covering the plants or bringing them inside, if possible, tonight into early Friday morning. Cooley
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:30 AM CDT | Freeze Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 29 hr |
| Oct 11, 4:21 AM CDT | River Flood Advisory | GRB | Marathon | 7 hr |
| Oct 11, 7:22 AM CDT | River Flood Warning | GRB | Portage | 36 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.